MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 12 HOLES, 278 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 12 HOLES, 278 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did receive per email and x-rays for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the unknown side and underwent revision surgery due to implant fracture.
 
Additional Manufacturer Narrative
Additional information which was received on sep 21, 2020.This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.Additionals: b5; corrections: b4, g4, g7, h10.The manufacturer did not receive any documents for review.Should additional information become available and / or the device(s) be returned for evaluation and an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the unknown side and underwent revision surgery due to implant fracture.From the implantation report, the patient's anatomy and prior surgeries/ bone quality may have been a contributing factor.The surgeon asked that the product be sent to royal perth hospital where they will investigate further.This is the standard process for a lot of implants removed during revisions in perth (product wont be available).
 
Event or Problem Description
Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.Event description: patient was implanted on (b)(6) 2020 and underwent revision surgery on (b)(6) 2020 due to implant fracture.Harm: s3 - instability, moderate.Hazardous situation: implant deteriorates, breaks or loses function post-operatively.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.X-rays: the received two x-rays confirm the breakage of the ncb pp plate.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check could not be performed as only the complained product is known.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Raw material certificate: the raw material certificate was reviewed with no anomalies noted.Conclusion: patient was implanted on (b)(6) 2020 and underwent revision surgery on (b)(6) 2020 due to implant fracture.Based on the provided x-rays the reported event can be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).As the product was not returned, the nature of the fracture could not be further investigated.In the event description it is noted that the patients¿ anatomy and prior surgeries / bone quality may have been a contributing factor.One possibility could be that the plate broke due to fatigue.Fatigue fractures can occur due to a cyclic overloading.Possible contributing factors to the overload could be a not properly healed bone fracture and / or not adherence to the postoperative protocol (patient behavior).If and to what extend other factors may have played a role in the sequence of events leading to the fracture remains unknown.However, based on the available information and performed investigation, an exact root cause for the plate breakage could not be determined.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
NCB, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 12 HOLES, 278 MM
Common Device Name
NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10499295
Report Number0009613350-2020-00397
Device Sequence Number3182806
Product Code HRS
UDI-Device Identifier00889024292840
UDI-Public00889024292840
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number02.02264.012
Device Lot Number2930000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer09/21/2020
12/23/2020
Initial Report FDA Received Date09/07/2020
Supplement Report FDA Received Date10/06/2020
01/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;